Flash Flood, Douglas
- When
- May 29, 4:00 PM CST to 6:00 PM CST
- Where
- Douglas County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
Two to three inches of rain fell in a short period of time over portions of eastern Douglas County. Low water crossings were reported flooded and impassable southeast of Drury.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Two to three inches of rain fell in a short period of time over portions of eastern Douglas County. Low water crossings were reported flooded and impassable southeast of Drury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 29, 12:05 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT WED MAY 29 2002 1ST PERIOD CONCERNS...CHANCE OF PCPN AND WHERE. REST OF FORECAST......TEMPS/IF LOW POP NEEDED 2ND PD? EXTENDED FORECAST.....TEMPS AND CHANCE OF SHRA/TSRA BY WEDNESDAY. 5H TROF OVER WRN ARKANSAS CONTINUES TO DRIFT SLOWLY TO THE SE. SGF RADAR SHOWS A FEW WIDELY SCATTERED -SHRA ROTATING AROUND 5H LOW ACROSS SECTIONS OF CWA. CLOUD COVER CONTINUES OVER MOST OF CWA WITH A FEW BREAKS IN OVC IN NERN/NWRN ZONES WITH TEMPS IN THE LOW/MID 70S. NRN ARKANSAS HAS MORE COVERAGE OF SCT TSRA/SHRA ATTM AND EXPECT THESE TO INCREASE IN COVERAGE BY LATE AFTERNOON AND BEGIN TO AFFECT MY SRN ZONES. SO WILL PLACE A 40 POP IN SRN ZONES AND REST OF CWA WILL BROADBRUSH WITH A 30 POPS AS CU FIELD CONTINUES TO INCREASE OVER MOST OF CWA. WILL WORD EVENING POPS FOR ALL CWA EXCEPT SERN ZONES AROUND THE WEST PLAINS AREA...WILL KEEP IN POP ALL NIGHT. AVN KEEP CHANCE OF PCPN IN WHILE ETA MOVES ALL PCPN TO THE EAST FOR THURSDAY. WILL KEEP CURRENT THINKING OF PREVIOUS FORECAST AND LEAVE ALL CWA DRY...AS WELL AS REST OF THE FORECAST. EXTENDED FORECAST...ANOTHER SHORT WAVE/SURFACE LOW WILL BRING CHANCE OF PCPN BY WEDNESDAY SO WILL PUT 30 POPS IN BUT LEAVE REST OF EXTENDED FORECAST DRY. ISC GRIDS 4 THRU 7 HAVE BEEN SENT..REMAINING ISC GRIDS WILL BE SENT BY 2 PM. .SGF...NONE. SS
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 29 2002 * HAZARDOUS WEATHER THREAT(S)... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING. THE BEST CHANCE OF THUNDERSTORM ACTIVITY IS ALONG AND EAST OF A SPRINGFIELD TO ROLLA LINE. * EXTENDED OUTLOOK... NO HAZARDOUS WEATHER IS EXPECTED. SS THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292215- HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 PM CDT WED MAY 29 2002 * HAZARDOUS WEATHER THREAT(S)... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING. THE BEST CHANCE OF THUNDERSTORM ACTIVITY IS ALONG AND EAST OF A SPRINGFIELD TO ROLLA LINE. * EXTENDED OUTLOOK... NO SEVERE WEATHER. SS THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 87 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299373.